MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. CORSAIR PRO XS; PERCUTANEOUS CATHETER

ASAHI INTECC CO., LTD. CORSAIR PRO XS; PERCUTANEOUS CATHETER
Catalog Number CSR135-21S
Medical Device Problem Codes Material Fragmentation (1261); Difficult to Remove (1528); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site: asahi intecc ((b)(4)) co., ltd., (b)(4), registration number: (b)(4).The corsair pro xs microcatheter was returned with the unspecified concomitant guide wire that was stuck inside the lumen.The catheter shaft was sinuous overall with disarranged strands due to accumulated torsion and bending stress.The connector was detached from the shaft to expose the proximal end of the shaft.The catheter tip was found significantly twisted.The twisted tip was also stretched and its length was approximately 8mm while it was originally 6.5mm long; circumferential cracks attributed to tensile stress were observed on the tip surface.The very distal end of the tip was torn off and partially missing.The proximal end of the shaft was bare without the outermost polymer jacket, slightly bent, and elongated thereby reducing the size of shaft diameter.The polymer jacket was found delaminated and ripped at the adhesive joint.Distal to the ripped part, the polymer jacket turned white due to repeated bending stress.The separated polymer jacket remained glued inside the connector.Lot history records review could not be conducted because lot information was unavailable.All the shipped products were inspected in the production process and satisfied the product specifications and release criteria; therefore, it was concluded that there was no anomaly in product quality.Based on the provided information and investigation outcome, it was presumed that torsion generated with catheter manipulation had most likely contributed to sticking of the microcatheter on the concomitant guide wire.The applied stress would exceed the product design limit when the tip was being caught and restricted its movement by the existing stent in the svg.Consequently, the tip became twisted and the shaft became sinuous, narrowing the lumen.Damage observed on the very distal end of the tip could also occur at that time.As to separation of the connector, it was likely attributed to tensile stress that triggered delamination of the polymer jacket.When the diameter of the proximal shaft was reduced in size as the catheter was pulled, the polymer jacket glued to the connector became delaminated from strands.Further applied tensile stress then made the delaminated polymer jacket to tear off, freeing the proximal shaft of the connector.It was concluded that this event was not attributed to product quality.Instructions for use (ifu) states: [warnings] if any resistance or something abnormal is felt when operating this microcatheter, do not continue the manipulation while the causes are unclear.If it is suspected that this microcatheter is not operating correctly, avoid excessive manipulations, and carefully remove the entire catheter system while paying full attention to avoid complications.(continuing the manipulation while the cause of the problem is not identified may cause damage to this microcatheter, and damage the blood vessel.) always hold the connector with one hand and turn the microcatheter carefully while regularly releasing the accumulated torsion of the microcatheter.Never turn the microcatheter continuously while holding the connector with both hands or use any other means to apply force.When releasing the accumulated torsion, be sure to open the hemostatic valve on the y-connector.Do not turn the microcatheter in the same direction, either clockwise or counterclockwise, for more than 10 consecutive turns.(continuing rotation may damage or break the microcatheter or damage the blood vessels.In the worst case, life-threatening adverse events may occur.) [malfunctions and adverse effects] damage, bend, withdrawal difficulty.
 
Event or Problem Description
It was reported that an asahi corsair pro xs microcatheter became stuck on a concomitant guide wire during a retrograde pci to treat a cto in the distal rca.The microcatheter was delivered to the rca via the svg when the corsair pro xs got stuck in a previously placed stent in the svg.When trying to remove the microcatheter, it became trapped on the wire.During attempts to remove the microcatheter, the hub pulled off the microcatheter shaft.Subsequently the microcatheter and the old stents had to be snared.The pci was successfully completed.There were no adverse patient effects associated with this event.The physician commented that he did not think the microcatheter getting stuck was a failure of the microcatheter.The wire must have gotten behind the stent and that was why the microcatheter got trapped.

Brand Name
CORSAIR PRO XS
Common Device Name
PERCUTANEOUS CATHETER
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
MDR Report Key11299353
Report Number3003775027-2021-00027
Device Sequence Number16981023
Product Code DQY
UDI-Device Identifier04547327123662
UDI-Public(01)04547327123662(17)230228(10)200228K111
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K182420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Catalogue NumberCSR135-21S
Device Lot Number200228K111
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2021
Initial Report FDA Received Date02/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;